Alert archive / Virginia / Gale Warnings in 2021

Gale Warning 35, NWS Baltimore/Washington

December 5, 2021

NWS Baltimore/Washington issued this gale warning at Dec 5, 2021, 8:35 PM EST. It took effect at Dec 6, 2021, 6:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2021, 8:35 PM EST (01:35 UTC)
In effect from
Dec 6, 2021, 6:00 AM EST
Expired
Dec 7, 2021, 2:49 AM EST
In force
21 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

163 
WHUS71 KLWX 060135
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
835 PM EST Sun Dec 5 2021

ANZ530>543-060945-
/O.CON.KLWX.SC.Y.0249.211206T1100Z-211206T2300Z/
/O.NEW.KLWX.GL.W.0035.211206T2300Z-211207T0600Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
835 PM EST Sun Dec 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 AM EST TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts up to 35 kt expected. For the Small Craft Advisory, south
  to southwest winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, 
  and Chesapeake Bay and adjoining estuaries north of Smith 
  Point VA.

* WHEN...For the Gale Warning, from 6 PM Monday to 1 AM EST 
  Tuesday. For the Small Craft Advisory, from 6 AM to 6 PM EST 
  Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
5 follow-up statements
561 
WHUS71 KLWX 060717
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
217 AM EST Mon Dec 6 2021

ANZ530>543-061530-
/O.CAN.KLWX.SC.Y.0249.211206T1100Z-211206T2300Z/
/O.EXT.KLWX.GL.W.0035.211206T1100Z-211207T0600Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
217 AM EST Mon Dec 6 2021

...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 1 AM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt 
  expected.

* WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, 
  and Chesapeake Bay and adjoining estuaries north of Smith 
  Point VA.

* WHEN...From 6 AM this morning to 1 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
892 
WHUS71 KLWX 061506
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1006 AM EST Mon Dec 6 2021

ANZ530>543-062315-
/O.CON.KLWX.GL.W.0035.000000T0000Z-211207T0600Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
1006 AM EST Mon Dec 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  waves 2 to 4 ft.

* WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, 
  and Chesapeake Bay and adjoining estuaries north of Smith 
  Point VA.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
712 
WHUS71 KLWX 061912
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
212 PM EST Mon Dec 6 2021

ANZ530>543-070315-
/O.CON.KLWX.GL.W.0035.000000T0000Z-211207T0600Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
212 PM EST Mon Dec 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...South to southwest winds occasionally gusting up to 35 kt
  this afternoon, shifting abruptly to the northwest between 6 and
  9pm with frequent gusts up to around 40 kt. Waves 2 to 4 feet.

* WHERE...Tidal Potomac River from Key Bridge to Smith Point VA, 
  and Chesapeake Bay and adjoining estuaries north of Smith 
  Point VA.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DHOF
862 
WHUS71 KLWX 070247
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
947 PM EST Mon Dec 6 2021

ANZ533-534-537-543-070800-
/O.EXT.KLWX.GL.W.0035.000000T0000Z-211207T0800Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
947 PM EST Mon Dec 6 2021

...GALE WARNING NOW IN EFFECT UNTIL 3 AM EST TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 45 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island, and Tidal Potomac from Cobb Island MD to Smith Point 
  VA.

* WHEN...Until 3 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ530>532-535-536-538>542-070600-
/O.CON.KLWX.GL.W.0035.000000T0000Z-211207T0600Z/
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
947 PM EST Mon Dec 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt and 
  waves 2 to 4 ft.

* WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, 
  Chesapeake Bay north of North Beach MD, Chester River to 
  Queenstown MD, Patapsco River including Baltimore Harbor, 
  Patuxent River to Broomes Island MD, Choptank River to 
  Cambridge MD and the Little Choptank River, and Eastern Bay.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
135 
WHUS71 KLWX 070749
MWWLWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
249 AM EST Tue Dec 7 2021

ANZ533-534-537-543-071500-
/O.CAN.KLWX.GL.W.0035.000000T0000Z-211207T0800Z/
/O.NEW.KLWX.SC.Y.0250.211207T0749Z-211207T1500Z/
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-
249 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, 
  Tidal Potomac from Cobb Island MD to Smith Point VA, and 
  Tangier Sound and the inland waters surrounding Bloodsworth 
  Island.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ532-536-540-541-071500-
/O.NEW.KLWX.SC.Y.0250.211207T0749Z-211207T1500Z/
Chesapeake Bay from Sandy Point to North Beach MD-
Tidal Potomac from Indian Head to Cobb Island MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
249 AM EST Tue Dec 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Chesapeake Bay from Sandy Point to North Beach MD, 
  Tidal Potomac from Indian Head to Cobb Island MD, Eastern Bay 
  and Choptank River to Cambridge MD and the Little Choptank 
  River.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Dec 5, 8:32 PM EST, 3 minutes earlier.

Area forecast discussion, Dec 5, 8:32 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
832 PM EST Sun Dec 5 2021

.SYNOPSIS...
High pressure resides over the area through tonight. A weak low
pressure system will move up the east coast tonight, bringing
some showers east of the Blue Ridge. A strong cold front will
push through late Monday. After another brief return of high
pressure, another storm system may impact the region Tuesday
night into Wednesday, which may bring wintry precipitation to
portions of the area. High pressure builds over the Eastern
Seaboard by Thursday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Weak low pressure will track up the Mid-Atlantic coast tonight,
and isolated/scattered showers will be associated with this
system, especially near/east of Interstate 95 into north-central
Maryland (closer to the low). The low will move off to the
northeast toward morning, and there may be enough breaks in the
clouds for low clouds and areas of fog to develop, especially
across northeastern MD where the flow will be weaker and
dewpoints may be a bit higher from previous showers. Some fog
may be dense into early Monday morning.

A cold front will move into the Ohio Valley tonight, and a few
showers associated with this system will approach the Allegheny
and Potomac Highlands toward morning. Elsewhere, it should be
dry with subsidence between the low to the east and the
approaching cold front from the west. With the clouds returning
and flow becoming southeasterly, expect lows to be milder
compared to recent nights (upper 30s to lower 40s for most
areas).

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Dry and mostly warm to start the day Monday as a fairly strong
southerly flow develops out ahead of a strong cold front
approaching from the west. The primary exceptions will be some
upslope showers/snow showers along the Allegheny Front early,
and the lingering showers close to the Bay as the low departs
the region. Wind gusts may approach 40 mph at times during the
day, mainly over land as water temperatures are cooler than
expected land temps. Front itself passes from west to east
later in the day into the early evening. Could see some brief
gusts to 50 mph or more with the front itself, especially if
there is a convective line with the front, but don't feel the
duration will warrant wind advisories.

High pressure will build across the region Monday night and
Tuesday. This will provide gusty winds Monday night, with some
of the coldest wind chills that we've had so far this season.
Winds abate as the high builds briefly overhead Tuesday, but
temps remain below normal.

Meanwhile, late Tuesday, two upper-level disturbances start to
make their way towards the region. The first will dive out of
the Northern Plains, and the second will slide out of the
Central Plains. With a few different moving pieces at play, as
usual there is a decent amount of spread amongst the guidance as
to how exactly this storm system may evolve. One thing that
seems relatively certain at this point is the cold air mass
overhead. Most guidance is coming to a consensus that we will
have cold air locked in over much of the area at least for the
duration of the event, which should promote a mostly wintry
precip event. The GFS had been the main straggler, but even the
most recent 12z run favors a colder solution, falling in line
with most other guidance. Timing also is coming pretty well into
focus, and it appears the system will move in overnight Tuesday
into Wednesday morning. Snow may overspread the region from SW
to NE, with snow into the DC/Baltimore metros potentially near
the morning rush hour Wednesday morning. Lastly, the amount of
snow is the main thing in question at this point, and this will
be directly proportional to the track this system takes. The
Euro and Canadian deterministic runs are pretty sparse in terms
of precip, owing to a track further south and east and a weaker
system overall. Meanwhile the GFS and NAM like a stronger band
of snow over the region due to closer proximity as the storm
tracks slightly further north. The 12z run of the GEFS depicted
a 30-40% chance of at least an inch of snowfall for much of the
area, meanwhile the 12z EPS followed suite with the
deterministic run, giving very little in terms of precip. Of
note though is the fact that many members do still bring some
light measurable snow to much of the area.

So, overall there is still some uncertainty, but looking like a
decent shot for some of the area to see the first snowfall of
the winter (east of the mountains of course). Preliminary
forecast gives a broad T-1". There is the potential for higher
amounts with this storm in areas of mesoscale banding. These are
notoriously difficult to predict the exact location of, so at
this point, uncertainty is too high to speculate where those
higher amounts may be. Stay tuned to the latest forecast for
this potential winter storm at weather.gov/lwx/winter.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Dry conditions should follow Wednesday night into Thursday as
the system moves out and high pressure builds into the region.
The general pattern for the remainder of the extended will have
a series of shortwave disturbances swing through over the
weekend, bringing some precip chances to the region Friday into
Saturday.

High temperatures behind the front Wednesday will be in the mid-30s
to lower-40s, but should warm to above average temperatures by
Saturday.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
MVFR cigs are possible late this evening and overnight across
the eastern terminals. Even lower clouds and fog are possible
across northeastern MD late tonight into early Monday morning
due to some radiational cooling behind a departing low.
Dewpoints may be a bit higher across this area from previous
shower activity and the flow will be weaker during this time
relative to farther south and west. Therefore, KBWI and KMTN may
experience IFR or perhaps subIFR conditions. Added into the KMTN
TAF but kept low MVFR for the KBWI TAF where confidence is a bit
lower.

MVFR cigs may continue through mid-morning Monday, but cigs
will improve later Monday before the cold front moves thru with
some brief showers later in the day into the early evening.
Strong southwest winds may gust around 30 knots on Monday,
switching to northwest behind the front Monday evening (with
gusts around 30-40 knots possible for about a 2-4 hour period
behind the front). Winds will gradually diminish overnight
Monday into Tuesday. Sub-VFR conditions are possible later
Tuesday night into Wednesday morning as a storm system
potentially spreads some wintry precipitation into the area.

Sub-VFR conditions are expected Wednesday as a frontal passage
brings the potential for wintry precip, particularly for DCA, MTN
and BWI. Conditions should improve heading into Thursday.

&&

.MARINE...
Strong cold front will result in increased southwest winds on
Monday, with SCA gusts expected on all waters. Winds around 35
knots will be toward the top of the mixing layer Monday
afternoon, so gale force winds cannot be ruled out, especially
over the inlets and northern Tidal Potomac where there will be
less of an influence from colder water. However, it appears that
this will be a brief window (about 2 hours or so from 18-20z),
so confidence is too low for a Gale Warning during this time.

However, another pressure surge behind a cold front is expected
Monday evening, and winds will be stronger and the mixing layer
will be deeper. Therefore, a Gale Warning was issued for Monday
night. The best chance for gale force winds will be during the
evening hours for most areas, but gale force winds could hang
around into the overnight over the open waters. A Gale Warning
is in effect from 23z until 06z for the waters.

A line of showers may also produce gusty winds with the cold
frontal passage, and this may trigger Special Marine Warnings.
SCA gusts likely continue on the waters behind the front late
Monday night before gradually waning Tuesday.

Winds over the waters may approach SCA criteria late Wednesday
night, but should quickly diminish and remain light through
Thursday.

&&

.TIDES/COASTAL FLOODING...
Tidal anomalies have gradually risen a little due to a light
southerly flow. The flow will strengthen Monday, but winds will
likely turn west of south during this time. Therefore, water
levels are more likely to approach caution stages for sensitive
areas instead of minor flood stage. Eventually a shift to
northwesterly flow behind the front leads to a rapid drop in
water levels into Monday night and Tuesday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EST Monday for
     ANZ530>543.

&&

SYNOPSIS...CJL
NEAR TERM...BJL/CJL
SHORT TERM...CJL
LONG TERM...CAS
AVIATION...BJL/CJL/CAS
MARINE...BJL/CJL/CAS
TIDES/COASTAL FLOODING...BRO
Hazardous weather outlook, Dec 5, 4:23 PM EST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
423 PM EST Sun Dec 5 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-061000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
423 PM EST Sun Dec 5 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is the potential for gusty winds Monday which may lead to
instances of wind damage, especially in the afternoon and evening.
Gale-force winds are possible over the waterways Monday evening.

There is a slight severe weather threat on Saturday into Saturday
night. Scattered severe thunderstorms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-061000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
423 PM EST Sun Dec 5 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is the potential for gusty winds Monday which may lead to
instances of wind damage, especially during the afternoon and
evening.

There is a slight winter storm threat Tuesday night into
Wednesday, especially near and west of the Blue Ridge and Catoctin
Mountains as well as northern Maryland. If the threat
materializes, it may cause travel disruptions.

There is a slight severe weather threat on Saturday into Saturday
night. Scattered severe thunderstorms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-061000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
423 PM EST Sun Dec 5 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is the potential for gusty winds Monday which may lead to
instances of wind damage, especially during the afternoon and
evening.

There is a slight winter storm threat Tuesday night into
Wednesday. If the threat materializes, it may cause travel
disruptions.

There is a slight severe weather threat on Saturday into Saturday
night. Scattered severe thunderstorms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:09 AM ESTWind AdvisoryLWXArlington, Clarke, Fairfax, Frederick, Highland, Loudoun and 4 more14 hr
Dec 6, 6:33 PM ESTSpecial Marine WarningLWX117 min
Dec 6, 6:57 PM ESTSpecial Marine WarningLWX2 hr

Nearby

Gale Warnings in Virginia, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.